MAUDE Adverse Event Report: Ethicon Inc. J-VAC; Catheter Tip Suction

Ethicon Inc. J-VAC; Catheter Tip Suction
Catalog Number 2160
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6)2026 and a reservoir was used.Prior to use on the patient, when the drainage was attached, it was broken at the marked points.There were no adverse patient consequences reported.Upon evaluation of returned device, significant cut marks visible on the cut-off surface of the bulb port.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device history records were reviewed, and the manufacturing criteria was met prior to the release of this lot.H6 investigation findings: c22 - photo review.H3 investigation summary: documents review: during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample review: no negative observation was found.Review of defective sample's image / video: two images of the product were received where the defect related to port broken issue was confirmed.Complaint sample review: one complaint sample of reservoir bulb with partial connection port was received for evaluation, product was inspected visually and found that there were significant cut marks visible on the cut-off surface of the bulb port.Based on above observations, it is suspected that the product might have handled differently at user end, and lead to the defect generation.As per standard practice, 100% functional test and 100% visual inspection was carried out, before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.Due to the damages found on the device the complaint was confirmed.Even though the condition is confirmed it is found not justified since the assignable cause for the condition is not related to the manufacturing process within manufacture control.Additional information was requested, and the following was obtained: 1.Was the j-vac reservoir bulb used with the adapter included with the corresponding blake drain? n/a.2.Was the j-vac reservoir bulb used in the patient? n/a.3.Was the issue noticed before activating the reservoir? n/a.4.Did the reservoir function properly upon first activation? n/a.5.If yes, how long after the first activation happened did the issue occurred? n/a.6.If no, how many reactivations were performed when issue was noticed? n/a.7.Was another reservoir used to correct the situation? n/a.

Brand Name
J-VAC
Common Device Name
Catheter Tip Suction
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Degania India
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50545266
Report Number2210968-2026-08874
Device Sequence Number10376212
Product Code JOL
UDI-Device Identifier10705031003293
UDI-Public(01)10705031003293(17)290605(10)J2401036
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
Cl II Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Type of Report Initial
Report Date (Section B) 09/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2160
Device Lot NumberJ2401036
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/06/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2026
Initial Report FDA Received Date09/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown